Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 47, NWS Shreveport, LA

December 16, 2001Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 4:47 PM CST for Wood County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2001, 4:47 PM CST (22:47 UTC)
Expired
Dec 16, 2001, 10:45 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wood County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2001-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2001-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 162251
FFWSHV
TXC499-170445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CST SUN DEC 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS

* UNTIL 1045 PM CST

* AT 447 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED HEAVY RAIN FALLING OVER WOOD COUNTY...INCLUDING THE      
  CITY OF QUITMAN.  AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS     
  POSSIBLE ACROSS AREAS THAT HAVE ALREADY RECEIVED TWO TO FOUR       
  INCHES OF RAINFALL TODAY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1045 PM CST.

LAT...LON 3271 9548 3289 9548 3156 11656 3085 11641

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 16, 3:00 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SUN DEC 16 2001

A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM
FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA.
THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL
TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH
FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE
INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY.
WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE
THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND
ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS
NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN
SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY
AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT
MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST.
DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO
WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE
TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW.
DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM
DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER.
THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE.

PRELIMS...
SHV 53/59/36/64 +000
MLU 58/62/36/63 +100
TXK 48/55/37/61 +000
TYR 47/57/36/63 +000
LFK 52/60/35/65 +000

.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150

14

In the hours before

Local storm report, Dec 16, 3:50 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1015 AM    GOLDEN                    OK   FLOODING
12/16/01   MCCURTAIN                      2 1/2 FEET OF WATER
                                          COVERING COUNTRY ROAD.
                                          5 MILES WEST OF BROKEN BOW.

840 AM    MOUNT PLEASANT            TX   FLOODING
12/16/01   TITUS                          FLOODING REPORT AT VARIOUS
                                          LOCATIONS: SE 15 AND SE
                                          26...SE 9 AND SE 38... AND
                                          A BRIDGE OUT AT NW 46 OFF
                                          OF 1402.

250 PM    BROKEN BOW                OK   FLOODING
12/16/01   MCCURTAIN                      CAR WASHED OFF ROAD ON OLD
                                          US 70.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 7:14 PM CSTFlash Flood WarningSHVBowie4 hr
Dec 16, 7:01 AM CSTFlash Flood WarningSHVFranklin, Red River, Titus, Wood4 hr
Dec 16, 4:38 PM CSTFlash Flood WarningSHVRed River6 hr
Dec 16, 4:53 PM CSTFlash Flood WarningSHVFranklin6 hr
Dec 16, 5:02 PM CSTFlash Flood WarningSHVTitus6 hr
Dec 16, 5:21 PM CSTTornado WarningSHVGregg39 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.